MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and a right atrial (ra) lead due to needing upgraded to a crt-d device.The patient''s left subclavian vein was occluded and it was decided to extract the rv lead in order to gain access through the occlusion.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction.Simple traction was applied to the rv lead, causing the lead to dislodge but not completely freed due to binding within the vasculature.A medtronic 15 mm amplatz gooseneck snare was inserted into the right groin to grasp the rv lead and apply traction, while a spectranetics 12f glidelight laser sheath was used from the pocket in order to free the lead.Advancement was made to the superior vena cava (svc)/ra junction with lasing occurring through the binding present in the area, when the patient''s blood pressure dropped.A pericardial effusion was detected via transesophageal echocardiography (tee).Rescue efforts began, including rescue balloon, pericardiocentesis, medications, and blood administration.Approximately 1,100 cc of blood was drained via pericardiocentesis.The patient was monitored and no additional growth in the effusion was noted.The physician was able to complete crt-d implantation from the patient''s right side, and the rv and ra leads were removed from the left side.At the end of the procedure, the effusion remained stable, and the patient survived the procedure.The physician believes he may have snared a small portion of tissue at the svc/ra junction, and the glidelight lased a small hole over the area which sealed itself off after pericardiocentesis.This event captures the 12f glidelight in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
Patient''s date of birth unk.Device lot number, expiration date unk.The device was discarded, thus no investigation could be completed.Device manufacture date unk because lot number unk (b)(4).Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS 12F GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key16014400
Report Number1721279-2022-00233
Device Sequence Number6419062
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public00813132020323
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P960042 S070
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number500-301
Device Catalogue Number500-301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Initial Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 15 MM AMPLATZ GOOSENECK SNARE; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICES; ST. JUDE MEDICAL 2088TC RA PACING LEAD; ST. JUDE MEDICAL 2088TC RV PACING LEAD
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age83 YR
Patient SexFemale
Patient Weight58 KG
Patient EthnicityNon Hispanic
Patient RaceWhite